Reactivation of hepatitis B in a patient with Crohn’s disease treated using infliximab
- First Online:
- Cite this article as:
- Ojiro, K., Naganuma, M., Ebinuma, H. et al. J Gastroenterol (2008) 43: 397. doi:10.1007/s00535-008-2165-x
- 180 Downloads
We encountered a case of reactivation of hepatitis B virus after administration of infliximab for Crohn’s disease. The use of infliximab was considered because the patient displayed abdominal symptoms and perianal lesions. Transaminases were normal, and hepatitis B virus (HBV) DNA was undetectable before treatment, so no antiviral treatment was used, and infliximab and low-dose 6-mercaptopurine were administered. This treatment was effective, but liver dysfunction and reactivation of HBV were observed after the fourth injection of infliximab. This is the first report of Crohn’s disease for which infliximab use was continued even after reactivation of HBV was observed. However, liver dysfunction was not improved by lamivudine. Antiviral treatment should be considered before administration of infliximab for patients with HBV.